Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 9, NWS Pueblo, CO

May 10, 2023El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 10, 2023, 4:02 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2023, 4:02 PM MDT (22:02 UTC)
Expired
May 10, 2023, 4:45 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:06 PM MDTHAIL 12 Se Pueblo West, CO
May 10, 4:15 PM MDTHAIL 13 Ene Pueblo West, COREPORT FROM MPING: QUARTER (1.00 IN.).
May 10, 4:20 PM MDTHAIL 16 Nne Pueblo West, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:55 PM MDTTornado WatchSPC7 hr
May 10, 2:21 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3468 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WUUS55 KPUB 102202
SVRPUB
COC041-101-102245-
/O.NEW.KPUB.SV.W.0009.230510T2202Z-230510T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
402 PM MDT Wed May 10 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  South central El Paso County in east central Colorado...
  Northwestern Pueblo County in southeastern Colorado...

* Until 445 PM MDT.

* At 402 PM MDT, a severe thunderstorm was located near Pueblo
  Reservoir, or near Pueblo, moving north at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Western Pueblo, Pueblo West, Pueblo Reservoir and Pinon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3819 10467 3825 10488 3859 10473 3852 10445
TIME...MOT...LOC 2202Z 202DEG 26KT 3830 10471 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
3 follow-up statements
249 
WWUS55 KPUB 102215
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
415 PM MDT Wed May 10 2023

COC041-101-102245-
/O.CON.KPUB.SV.W.0009.000000T0000Z-230510T2245Z/
El Paso CO-Pueblo CO-
415 PM MDT Wed May 10 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES...

At 415 PM MDT, a severe thunderstorm was located near Pueblo West, or
8 miles north of Pueblo, moving north at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Western Pueblo, Pueblo West, Pueblo Reservoir and Pinon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3819 10467 3825 10488 3859 10473 3852 10445
TIME...MOT...LOC 2215Z 202DEG 26KT 3839 10466 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
090 
WWUS55 KPUB 102233
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
433 PM MDT Wed May 10 2023

COC041-101-102245-
/O.CON.KPUB.SV.W.0009.000000T0000Z-230510T2245Z/
El Paso CO-Pueblo CO-
433 PM MDT Wed May 10 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES...

At 432 PM MDT, a severe thunderstorm was located 8 miles northwest of
Pinon, or 19 miles north of Pueblo, moving north at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Northern Pueblo, Pinon and Pueblo West. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3830 10464 3830 10486 3859 10473 3853 10451
TIME...MOT...LOC 2232Z 164DEG 27KT 3852 10475 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
676 
WWUS55 KPUB 102243
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
443 PM MDT Wed May 10 2023

COC041-101-102253-
/O.EXP.KPUB.SV.W.0009.000000T0000Z-230510T2245Z/
El Paso CO-Pueblo CO-
443 PM MDT Wed May 10 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO AND
NORTHWESTERN PUEBLO COUNTIES WILL EXPIRE AT 445 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

Remember, a Severe Thunderstorm Warning still remains in effect for
northwestern Pueblo County.

LAT...LON 3830 10464 3830 10486 3859 10473 3853 10451
TIME...MOT...LOC 2243Z 202DEG 26KT 3858 10472 

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:56 PM MDT, 6 minutes earlier.

Area forecast discussion, May 10, 3:56 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
356 PM MDT Wed May 10 2023

.SHORT TERM...(This evening through Thursday)
Issued at 355 PM MDT Wed May 10 2023

Key Messages:

1) Strong to severe storms across southeast Colorado this evening.

2) Another round of showers and storms spreading across south
   central and southeast Colorado later tonight through the day
   Thursday.

3) Locally heavy rainfall tonight and through the day Thursday
   with light to moderate snow accumulations across the highest peaks.

Current water vapor imagery and upper air analysis is indicating
a compact upper low across east central Arizona this afternoon with
diffluent southerly flow across southern Colorado at this time. At the
surface east to southeast low level flow has kept low level moisture
in place across the plains this afternoon, with SPC meso-analysis
indicating SB CAPE of 1000-2000 j/kg at this time. This in conjunction
with the strong southerly flow aloft, has bulk shear of 40-50kts in
place, supporting severe thunderstorm development across the region
with a Tornado Watch in place through 9 pm across the Pikes Peak
region, and a Severe Thunderstorm Watch in place until 10 pm across
the rest of southeast Colorado.

Tonight and Tomorrow...Models indicate the upper low continuing to
lift north and east across north central New Mexico tonight and
into southeastern Colorado by mid Thursday morning before continuing
into northeastern Colorado Thursday evening. This will keep the
threat of severe storms across across the southeast Plains through
the evening, with the best shears expected along and north of the
Highway 50 Corridor.

A second round of showers and storms associated with the deformation
band as the upper low rotates up across area overnight, with showers
and storms developing and lifting out across the southeast mts and
plains after midnight, which continues to lift north and east through
the morning with wrap around precipitation then spreading south and
west across the Pikes Peak region and southeast mts through the
afternoon. Higher res models indicating the potential for stronger
to severe storms across the plains with MU CAPE of 1000-1500 j/kg
and strong shear continuing as the vertically stacked system lifts
out across southeast Colorado. In addition, locally heavy rainfall
will be possible as this system slowly lifts out across the plains,
with an area of concern being in the Pikes Peak region with southeast
upslope flow continuing through the morning. Light to moderate snow
accumulations 2 to 6 inches are also expected across the highest
peaks through the day on Thursday, however with the greatest amounts
being at or above 12K feet, will not issue any highlights at this time.

.LONG TERM...(Thursday night through Wednesday)
Issued at 355 PM MDT Wed May 10 2023

Key messages:

1) There will be numerous showers and thunderstorms over portions of
southeast Colorado Thursday night through Friday morning. Some snow
will be possible over the highest elevations.

2) Developing showers and thunderstorms in the afternoon on Friday
will occur mainly over the higher terrain and I-25 corridor, but
will also be possible over the eastern plains.

3) Some lingering showers and thunderstorms will be over portions of
the region Saturday morning, then become more widely scattered later
in the day.

4) PM scattered showers and thunderstorms over the higher terrain,
and more isolated over the plains, will be possible again on Sunday
through Wednesday.

6) Overall temperature trend will be cooler than average through the
next week with the coolest temperatures this weekend.

Detailed discussion:

Thursday night through Friday...

As a low pressure center associated with an exiting major shortwave
trough continues to move out of the area, there will be some wrap
around moisture with a sufficient amount of dynamic forcing and
moderate instability to allow for some showers and thunderstorms to
continue late Thursday evening and through the night into Friday
morning. Even with having a dry bias, the HRRR keeps a continuous
low level moisture feed out of the north along the I-25 corridor and
over the Palmer Divide area well into the morning hours on Friday,
even more so than the NAMNest. Some of the other higher resolution
model guidance also suggests higher amounts of QPF further south and
east over the lower Arkansas River Valley, although being that the
surface winds will be downsloping from the northwest, confidence of
this occurring is lower. Showers will likely linger over the eastern
plains and perhaps even a rumble of thunder, through the late
morning hours, and then should move off further to the east and out
of the CWA. Modified temperatures due to cloud cover and higher
level dewpoints at the surface will allow for temperatures to
steadily drop ito the mid 40s over the plains as cooler air is
advected in from the north. For high country, temperatures will cool
into the mid 20s to upper 30s for most locations.

Recycled moisture in the mid levels, along with a deepening mid
level wave developing into an upper level cut-off low to the west
over Utah will allow for some thunderstorms to develop over the
higher terrain later in the afternoon on Friday. At this time, the
Canadian model appears to be more of the outlier of having the
position of this upper level low further to the south over northern
Arizona. Some of the convection will move off over into the adjacent
plains, although given the movement of the storms primarily towards
the north, will likely not make it much further east than the I-25
corridor. As the low establishes itself, the mid-level steering flow
will take the movement of cells a little more towards the northwest
by late in the evening on Friday. Southeasterly winds will bring
some warmer temperatures in over the far southeastern plains,
otherwise it will be relatively cooler and below the seasonal
average for most locations for highs on Friday.

Saturday through Sunday...

All of the models do have the upper level low to the west
retrograding back towards the northwest. Depending on which model
resolves this feature better will determine how much instability and
moisture is advected up from the south over the area. If the
Canadian does verify with the low being a little further to the
south, there will be a better plume of mid-level moisture over the
region and likely a better chance of more widely scattered afternoon
showers and thunderstorms. Both of the ECMWF and Canadian also
depicts a developing mid level wave over western Texas that will
move up over the region throughout the course of the weekend and
greatly enhance moisture will higher instability and more numerous
showers and thunderstorms by Sunday. If this model verifies, this
will also keep temperatures much cooler with mostly overcast skies.
The GFS is the driest of all the models and becomes the outlier by
later in the weekend, with very little in the way of precip on
Sunday, and more confined to only the mountains.

Monday through Wednesday...

The deterministic models become much more diverse in terms of
solutions by this period in the forecast. The position of upper
level troughs and ridges are much more inconsistent. There will
still be some recycled mid level moisture over the region to provide
orographically induce convection over the higher terrain during the
afternoon hours. Depending on what the outcome is of the mid level
flow, some of these thunderstorms could also impact portions of the
plains by later in the day for all three days, yet it is still too
far out for there to be any certainty at this time. With an overall
ridge to the west and trough to the east showing up in the
ensembles, the overall trend is to keep temperatures on the slightly
cooler side, with only a slight rebound in temperatures towards the
mid part of next week.  -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 355 PM MDT Wed May 10 2023

Mainly VFR conditions expected at ALS over the next 24 hours,
with gusty southerly up to 40kts through the afternoon and early
evening possibly leading to reduced vis in blowing dust. Upper
low to pass just southeast overnight, with a low potential for
a few showers mainly east of the terminal, before breezy west to
northwest winds develop at the tale end of this taf period.

Mainly VFR conditions expected at COS and PUB with the threat of
severe thunderstorms developing along and north of the highway
50 Corridor this afternoon and evening. Best chances of storms
affecting the terminals will be at COS, with hail and strong
outflow wind gusts possible. A brief lull in storm activity
for the evening, with the potential for a second round of
thunderstorms possible after midnight and continue through
the tale end of this taf period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for COZ224.

&&

SHORT TERM...MW
LONG TERM...STEWARD
AVIATION...MW
Hazardous weather outlook, May 10, 12:06 PM MDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1206 PM MDT Wed May 10 2023

COZ058>089-093>099-111815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1206 PM MDT Wed May 10 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms will be possible this afternoon across the
southeast Colorado Plains, with the greatest chances of severe storms
being along and north of the Highway 50 Corridor. The main threats
from these storms will be golf ball size hail and wind gusts to 60
mph or greater. There is also a threat for an isolated tornado.

Critical fire weather conditions will continue across the San
Luis Valley, with winds gusting to 50 mph through the afternoon
and into the early evening, combined with low humidity levels and
continued dry conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe thunderstorms will be possible Thursday over
portions of the southeast plains, mainly across areas along and
north of the Arkansas River, with storms developing early in the
morning, then moving northward into northeast Colorado and northwest
Kansas by afternoon. Strong winds and large hail are possible,
with a low risk of a tornado as well. Farther west, showers and
thunderstorms are expected over the mountains and I-25 corridor,
with locally heavy rainfall forecast for Teller and El Paso
Counties. Snow will be possible over the higher peaks of the
central and eastern mountains, with several inches of accumulation
above 10000 feet.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/23

In the hours before

Local storm report, May 10, 3:35 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 N CRIPPLE CREEK       38.84N 105.17W
05/10/2023  M1.00 INCH       TELLER             CO   PUBLIC

            HAIL REPORTED IN MUELLER STATE PARK, POSTED
            IN A PICTURE ON TWITTER.

&&

MG
Special weather statement, May 10, 3:37 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
337 PM MDT Wed May 10 2023

COZ076-077-081>083-102200-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Pikes Peak above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
337 PM MDT Wed May 10 2023

...A strong thunderstorm will impact portions of northeastern
Fremont, southwestern Teller and western El Paso Counties through 400
PM MDT...

At 337 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Victor, or 26 miles southwest of Colorado Springs,
moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cripple Creek and Victor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM MDT for central and
east central Colorado.

&&

LAT...LON 3882 10503 3853 10520 3853 10530 3872 10533
      3883 10533
TIME...MOT...LOC 2137Z 185DEG 20KT 3863 10524

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, May 10, 3:49 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
349 PM MDT Wed May 10 2023

COZ086-102215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
349 PM MDT Wed May 10 2023

...A strong thunderstorm will impact portions of central Pueblo
County through 415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Salt Creek, or 17 miles south of Pueblo, moving north
at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Pueblo, Blende and Salt Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3798 10447 3794 10460 3819 10475 3826 10449
TIME...MOT...LOC 2149Z 168DEG 26KT 3801 10456

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, May 10, 3:51 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
351 PM MDT Wed May 10 2023

COZ083-086-102215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
351 PM MDT Wed May 10 2023

...A strong thunderstorm will impact portions of southeastern Fremont
and northwestern Pueblo Counties through 415 PM MDT...

At 351 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 13 miles west of Pueblo, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pueblo Reservoir, Pueblo West and Penrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3816 10475 3810 10488 3837 10503 3842 10473
TIME...MOT...LOC 2151Z 168DEG 25KT 3819 10484

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, May 10, 3:52 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
352 PM MDT Wed May 10 2023

COZ089-093-095-097-102230-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
352 PM MDT Wed May 10 2023

...A strong thunderstorm will impact portions of northeastern Otero,
southwestern Kiowa, eastern Crowley and northwestern Bent Counties
through 430 PM MDT...

At 352 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cheraw, or 9 miles north of North La Junta, moving north at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cheraw and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3802 10336 3803 10359 3852 10373 3852 10351
      3853 10350 3852 10327
TIME...MOT...LOC 2152Z 179DEG 37KT 3810 10348

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, May 10, 3:53 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
353 PM MDT Wed May 10 2023

COZ093-094-097-099-102230-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
353 PM MDT Wed May 10 2023

...A strong thunderstorm will impact portions of east central Otero,
northwestern Baca, east central Las Animas and southwestern Bent
Counties through 430 PM MDT...

At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northwest of Pritchett, or 30 miles west of Springfield, moving
north at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Otero,
northwestern Baca, east central Las Animas and southwestern Bent
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3746 10292 3737 10321 3788 10348 3796 10292
TIME...MOT...LOC 2153Z 179DEG 37KT 3756 10313

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:38 PM MDTSpecial Weather StatementPUBDouglas22 min
May 10, 1:46 PM MDTSpecial Weather StatementPUBOtero44 min
May 10, 2:19 PM MDTTornado WarningPUBTeller26 min
May 10, 2:37 PM MDTSpecial Weather StatementPUBBent23 min
May 10, 2:40 PM MDTSpecial Weather StatementPUBTeller35 min
May 10, 2:48 PM MDTSevere Thunderstorm WarningPUBTeller27 min
May 10, 2:52 PM MDTTornado WarningPUBTeller21 min
May 10, 3:00 PM MDTSpecial Weather StatementPUBCrowley30 min
May 10, 3:02 PM MDTSpecial Weather StatementPUBBaca28 min
May 10, 3:06 PM MDTSpecial Weather StatementPUBLas Animas24 min
May 10, 3:07 PM MDTSpecial Weather StatementPUBFremont23 min
May 10, 3:10 PM MDTTornado WarningPUBEl Paso, Teller20 min
May 10, 3:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
May 10, 3:17 PM MDTSpecial Weather StatementPUBPueblo28 min
May 10, 3:28 PM MDTSevere Thunderstorm WarningPUBFremont47 min
May 10, 3:36 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller24 min
May 10, 3:37 PM MDTSpecial Weather StatementPUBTeller23 min
May 10, 3:44 PM MDTSevere Thunderstorm WarningPUBFremont, Teller46 min
May 10, 3:49 PM MDTSpecial Weather StatementPUBPueblo26 min
May 10, 3:51 PM MDTSpecial Weather StatementPUBPueblo24 min
May 10, 3:52 PM MDTSpecial Weather StatementPUBCrowley38 min
May 10, 3:53 PM MDTSpecial Weather StatementPUBBent37 min
May 10, 4:10 PM MDTSpecial Weather StatementPUBKiowa35 min
May 10, 4:13 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller32 min
May 10, 4:35 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso, Pueblo25 min
May 10, 4:42 PM MDTSpecial Weather StatementPUBKiowa33 min
May 10, 4:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
May 10, 5:19 PM MDTSpecial Weather StatementPUBBaca26 min
May 10, 5:24 PM MDTSpecial Weather StatementPUBCuster, Fremont51 min
May 10, 5:48 PM MDTSpecial Weather StatementPUBBent42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.